Automorphisms of open surfaces with irreducible boundary

Abstract : Let (S, B) be the log pair associated with a projective completion of a smooth quasi-projective surface V . Under the assumption that the boundary B is irreducible, we obtain an algorithm to factorize any automorphism of V into a sequence of simple birational links. This factorization lies in the framework of the log Mori theory, with the property that all the blow-ups and contractions involved in the process occur on the boundary. When the completion S is smooth, we obtain a description of the automorphisms of V which is reminiscent of a presentation by generators and relations except that the "generators" are no longer automorphisms. They are instead isomorphisms between different models of V preserving certain rational fibrations. This description enables one to define normal forms of automorphisms and leads in particular to a natural generalization of the usual notions of affine and Jonquieres automorphisms of the affine plane. When V is affine, we show however that except for a finite family of surfaces including the affine plane, the group generated by these affine and Jonquieres automorphisms, which we call the tame group of V , is a proper subgroup of Aut(V ).
Document type :
Journal articles
Complete list of metadatas

Cited literature [18 references]  Display  Hide  Download

https://hal.archives-ouvertes.fr/hal-00980783
Contributor : Adrien Dubouloz <>
Submitted on : Friday, April 18, 2014 - 4:59:49 PM
Last modification on : Monday, April 29, 2019 - 3:35:49 PM
Long-term archiving on : Monday, April 10, 2017 - 3:43:23 PM

Files

dubouloz_lamy_final.pdf
Files produced by the author(s)

Identifiers

  • HAL Id : hal-00980783, version 1
  • ARXIV : 1404.4838

Citation

Adrien Dubouloz, Stéphane Lamy. Automorphisms of open surfaces with irreducible boundary. Osaka Journal of Mathematics, Osaka University, 2015, 52 (3), pp.747-791. ⟨hal-00980783⟩

Share

Metrics

Record views

362

Files downloads

116